MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported when the physician was advancing the micropuncture transitionless access set dilator over the wire, the dilator hub snapped and the top of the dilator was twisted.A section of the device did not remain inside the patient铠body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the device was received in a used and damaged condition.The inner dilator was inserted into the outer sheath, but the two were not locked together as received.The dilator was removed for examination, and was noted to be tight and difficult to remove.This is most likely due to the bend in the shaft of the device.The inner dilator's hub was twisted with respect to the shaft and was attached to the shaft.There was a kink noted at the connection to the hub and also at 0.8 cm distal to the hub.The dilator retained the bend noted in the catheter shaft when it was removed.While the hub had not completely separated, it was very loosely attached to the dilator shaft.The snap that the customer reported may have been related to the weakening of the shaft at this location.When the dilator was removed for examination, we did not pull on the hub to avoid damaging the returned device, rather we pulled on the shaft to remove it.Upon removal, the looseness that was noted was due to the damage to the shaft at 0.8cm distal to the hub.The hub and shaft were securely attached.The outer sheath was also bent.There was a kink in the sheath noted at 0.3cm distal to the hub.Also there were crimp marks in the shaft at 2.3, 2.8 and 3.3 cm distal to the hub which may have resulted from an instrument used to remove the device.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on review of the complaint device and the noted bends, kinks and twists in the component parts, it is reasonable to conclude that the device was exposed to high forces during use.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported when the physician was advancing the micropuncture transitionless access set dilator over the wire, the dilator hub snapped and the top of the dilator was twisted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5900468
Report Number1820334-2016-00836
Device Sequence Number815078
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)190405(10)6868493
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-405-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1